Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Testosterone
Aug 4, 2003

Dr. Moyle,

I have been positive for 6 mo. now and am debating taking testosterone injections. I am not testosterone deficient and would like to know what to expect taking enanthate at 200mg a week. I have taken testosterone in the past and it has done wonders for my depression and fatigue(no anti-depressants from my psych. have ever worked for me.) Am i crazy for debating this...it is the only thing that has ever helped me... Thanks

Response from Dr. Moyle

I have never understood why somebody with a normal level of a natural hormonal would wish to take a synthetic hormone that would suppress their own natural hormones and has not been studied in setting. Add to this the available evidence that low testosterone may be more common in people with HIV and that permanently low testosterone may be triggered by the administration of synthetic testosterones and anabolic steroids and you can begin to understand my reasons for discouraging this approach. Administration of anabolic steroids, but not specifically synthetic testosterones, is associated with a physiological and psychological dependency which during withdrawal may present with symptoms of fatigue and depression. It is possible that you have benefited from synthetic testosterones in the past for this reason. For the time being I would suggest working on your mental and physical well-being through means other than taking hormones

I hope this helps

Graeme


Previous
fat injections versus new-fill
Next
Radiance Bioform

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement